Happy relationship sours.

By Dr. Marie Hartwell-Walker

My boyfriend and i have been together now for 1 year and 5 months and things have been really rocky now. I went on the alesse birth control pill on May 2007 and since then things have all gone down hill. We were happy couple in the beginng and everyone envied us and now im an angry,emotional, sad girl. In june 2007 i mentally cheated on my bf by talking to my exe on the internet and saying things i shouldnt have. What made it worse is that i lied and kept it from him and he found out in August 2007. I destroyed him and i know it he wanted to leave me so bad but he didnt cause he thought we could work on this if we truly tried.

Well we tried and it was hell for me. He had things for me to do liek list to see if i could build his trust up again and it was very hard for me. I went through a couple slaps(he not violent i believer it was the anger) many things he said to me which he didnt mean, and some harsh breakups. But then it started to slowly go away and he started to feel better and i was starting to become a little bit happy again. Untill Jan6 2008 he cheated on me by lying to me sayin he was going to the hospital to see his grandmother he went snowboarding with friends and touch one of his friends boobs for a a second. He said we werent together because we were taking a break but he told me even though we were taking a break that i was still his girl and nothin would happen. So then i found out and i was soo angry my anger fully blossomed. I was hurt,destroyed and emotionaly destroyed. I thought what did i do to deserve this? I have never been cheated on in my entire relationships from the past and it happened.

I am now constanly angry, crying at things he says, and call him a liar and to start listening to me. Im tired of the make up sex and then fighting again maybe 2 days afterwards. I dunno if im depressed if i need anit-depressing pills which i hope not cause im a happy girl. I am physcially and mentally tired and it doesnt help when i have crohns disease. He wants to work on things with us and so do i, if he didnt he would have left by now and im sure of that. Please i dunno anymore i know we both need help!

A: Please make an appointment with your doctor. Ask for enough time to talk over your emotional as well as physical symptoms. A listed side effect of Alesse is moodiness. A common symptom of Crohns is fatigue. Further, if you are taking a steroid like prednisone to reduce the inflammation, some of your upset and moodiness may be side effects from that as well. Also ask your doctor whether there could be negative interactions among the medicines you are taking.

Once you get yourself taken care of medically, I hope you will take a new look at this relationship. Side effects from medicines do not make people cheat and lie. Those are symptoms of something being fundamentally wrong with the relationship. There is entirely too much drama, fighting, and distrust in it. At your age, you should be trying out different relationships to find out what you want in a man and what you don’t. Chalk this one up to experience and look for a guy who would never, ever slap you (even in anger) and who will talk things out instead of fighting them out. You want a relationship where you feel good about yourself and where you are so drawn to the man that cheating wouldn’t enter your mind.

I wish you well.
Dr. Marie

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 26 Jan 2008

APA Reference
Hartwell-Walker, D. (2008). Happy relationship sours.. Psych Central. Retrieved on September 18, 2014, from http://psychcentral.com/ask-the-therapist/2008/01/26/happy-relationship-sours/